MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Model Number 309579
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 4 bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needles experienced product damage/deformation with the device still considered operable.Product defect was noted prior to use.The following information was provided by the initial reporter: material no.:309579 batch no.:9175481.The administrator at the user facility emailed me stating they have opened four syringes that have had cracked barrels.The ref number 309579, which is 3ml syringes w/ 20g x 1 1/2 in.Needle.The lot number on them is 9175481.She said it isn't a huge deal but wanted to let us know and how odd it was.The box and packaging that they came in have not showed any signs of damage.
 
Additional Manufacturer Narrative
H.6.Investigation: one loose 3ml syringe and an opened blister pack from batch 9175481 (p/n(b)(6)) were received and evaluated.It was observed the issue was a lengthwise crack in the barrel of the syringe extending from the 0.5ml to the 2.5ml marking, which was rejectable per product specification.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 9175481 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.A potential root cause for the cracked barrel defect is associated with the assembly process.No corrective actions are necessary based on the defective rate identified.Batch 9175481 is considered in compliance with our product specification requirements.
 
Event or Problem Description
It was reported that 4 bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needles experienced product damage/deformation with the device still considered operable.Product defect was noted prior to use.The following information was provided by the initial reporter: material no.: (b)(6) batch no.: 9175481 the administrator at the user facility emailed me stating they have opened four syringes that have had cracked barrels.The ref number 309579, which is 3ml syringes w/ 20g x 1 1/2 in.Needle.The lot number on them is 9175481.She said it isn't a huge deal but wanted to let us know and how odd it was.The box and packaging that they came in have not showed any signs of damage.

Brand Name
BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10188117
Report Number1213809-2020-00413
Device Sequence Number14270477
Product Code FMF
UDI-Device Identifier30382903095798
UDI-Public30382903095798
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number309579
Device Catalogue Number309579
Device Lot Number9175481
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Initial Date Received by Manufacturer 06/03/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;